MAUDE Adverse Event Report: WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 6900120
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Type of procedure or technique used: instrumentation of 3 levels in posterior cervical levels implanted: c4 - c7 it was reported that on unknown date, two months after the surgery, the implanted rod loosed and the patient suffered due to pain.So, revision surgery was performed to replace the implanted device.
 
Additional Manufacturer Narrative
X-ray review results: post-op x-rays for c4-c7 posterior spinal fusion show both rods displaced from the screw heads, with one side completely out.This is most likely a result of failure to torque tighten the set screws.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTEX RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8183572
Report Number1030489-2018-01686
Device Sequence Number13812300
Product Code KWP
UDI-Device Identifier00681490885836
UDI-Public00681490885836
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K003780
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6900120
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR